I started birth control last Thursday (5 days ago), but started my period this evening. I have been taking the orange pills every evening at 6 pm. It feels like a normal period (regular flow, timing, back ache, and minor cramps!) Is this normal, or should I not have a period until I go on the sugar pills?
It isn't totally clear from your history if you have just started birth control pills for the first time or this cycle started last Thursday (or both). It is not unusual to have spotting on the low dose hormones as often your uterine lining does not stabilize and maintain on such low levels and starts to slough off (i.e. spotting or a period)
if you are concerned you might be pregnant, we can certainly check that in clinic or spotting can also happen due to uterine or cervical infections from chlamydia or gonorrhea, which we can also check for. Don't hesitate to call 650-3400 and leave a message for the consulting nurse tomorrow during work hours and she can talk you through your concerns and whether you need to be seen.